Facebook Pixel

Period after morning after pill??

By April 17, 2017 - 5:43am
Rate This

Hi, I'm hoping someone can help shine some light on this for me :)
My last period ended on the 28th March and I took the MAP on the 31st March, approx 9hours after unprotected sex. Partner did not "finish" however I took the pill as a precaution.
The following day I had very slight spotting that only appeared first thing in the morning, and then a little more blood the following day. Then it stopped.

On the 8th (one week before next period was due) it started again, however this time it became heavier, and with brown 'mucousy' discharge as well. Today is my 11th day bleeding (my periods are usually 7), and the 15th would have been my due date.

Is it possible to have bleeding caused by the pill, immediately followed by my normal period? Is this what I'm experiencing now?
It's not overly heavy. Enough for a pad, but mostly just there when I wipe.
(Sorry for all of the detail! The pharmacist wasn't very helpful when I got the pill!)

Thank you in advance for any info.

Add a Comment3 Comments


Hello ...ze,

Welcome to the EmpowHER community. Thank you for reaching out to our community with your concern.

You are at risk for becoming pregnant if you have unprotected intercourse five days before ovulation and or on the day of ovulation. Three days after the last day of your period was too soon for ovulation, especially if you have a 28 to 30 day menstrual cycle.

The spotting was triggered by taking the morning after pill and was short because you had just finished your period.

It appears that you reacted to the hormone dose in the pill. I think that is why you are bleeding for so long. Please contact and speak with your gynecologist or primary care physician.


April 17, 2017 - 8:25am
(reply to Maryann Gromisch RN)

I'm not sure if my up reply actually worked!
Thank you for your reply Maryann :)
This is the first time I've ever ta ken a hormone pill of any kind, as Its the first time I've been sexually active. Could that be why I've reacted to her hormones perhaps? Because my body has never experienced the dose of hormones before?

And just to be clear, are you saying this is my period now?

April 17, 2017 - 4:44pm
(reply to Maryann Gromisch RN)

Thank you for your reply Maryann. I've never taken a pill before/been on the contraceptive pill, as this was my first time. Do you think that may be why I've reacted this way? Because my body is so unused to it?

April 17, 2017 - 2:20pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!